Texas, 2007

Flash Flooding in Texas, July 11, 2007

July 11, 2007 · NWS SHV · 2 events in 1 county or zone

Northwest flow aloft combined with a very moist atmosphere and weak upper level storm disturbances resulted in very heavy rainfall once again across portions of northeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Northwest flow aloft combined with a very moist atmosphere and weak upper level storm disturbances resulted in very heavy rainfall once again across portions of northeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 11, 2:30 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 11, 2:30 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT WED JUL 11 2007

.DISCUSSION...

NORTHWEST FLOW SETTING UP ALOFT AS SHEAR AXIS MOVES EAST OF THE
AREA. A LITTLE CONVECTION IS TRYING TO GET STARTED ACROSS THE I20
CORRIDOR OF LOUISIANA...AND THE I30 CORRIDOR OF NORTH EAST
TEXAS THIS AFTERNOON. THIS IS HAPPENING WHERE MID LEVEL MOISTURE
AND A WEAK VORTICITY AREA LINGERS BEHIND THE SHEAR AXIS. LOOK FOR
DECENT BOUNDARY LAYER MOISTURE TO BE AROUND THROUGHOUT THE SHORT
TERM...BUT THERE MAY BE SOME DRYING IN THE MID TO UPPER LEVELS. 20
CENTS WILL BE COMMON IN THE SHORT TERM FORECAST...BUT RAIN CHANCES
GO UP A LITTLE FRIDAY NIGHT AS MODELS FLOAT A POSSIBLE MCS TOWARD
THE AREA. FORECASTED TEMPS IN THE MID 90S FOR TOMORROW TAKE HEAT
INDICES TO NEAR 100 DEGREES. ALTHOUGH THIS DOES NOT MEET THE HEAT
ADVISORY CRITERIA OF 105...IT MAY BE WORTH SOME MEDIA MENTIONING.

ELEVEN

&&

.AVIATION...

SCATTERED TSTMS DEVELOPING ALONG CONVERGENCE BOUNDARY FROM JUST
SOUTH OF MLU TO SHV THEN NORTHWEST TO PRX. STORMS SHOULD DISSIPATE
AFTER SUNSET. OUTSIDE OF CONVECTION MOSTLY VFR. SOME MVFR CIGS AGAIN
POSSIBLE FROM 12/08Z THROUGH 12/15Z ALONG WITH VSBYS 3-5 MI IN FOG.
WINDS SOUTHWEST AROUND 10 KT DEEP EAST TEXAS AND WEST TO NORTHWEST
10 KTS REMAINDER OF AREA. WINDS BECOMING MOSTLY LIGHT AND VARIABLE
AFTER 12/01Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  96  75  94 /  20  20  20  20
MLU  74  94  75  92 /  20  20  20  20
DEQ  70  92  72  89 /  20  20  20  30
TXK  73  93  74  91 /  20  20  20  20
ELD  73  94  74  91 /  20  20  20  20
TYR  75  94  76  92 /  20  20  20  20
GGG  75  95  75  93 /  20  20  20  20
LFK  75  96  76  94 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/14
Hazardous weather outlook, Jul 11, 11:00 AM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUL 11 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON...AS MOISTURE AND HEATING...COMBINE WITH A
WEAK UPPER LEVEL FEATURE OVER THE FOUR STATE AREA. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE THURSDAY
AFTERNOON...AND AGAIN THURSDAY NIGHT...AS A WEAK SURFACE FRONT
AND ASSOCIATED UPPER LEVEL DISTURBANCE DRIFT SOUTH TOWARDS THE RED
RIVER VALLEY. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS
OF NORTHEAST TEXAS AND NORTH LOUISIANA FRIDAY...AND COULD BE
ENHANCED FURTHER WITH DAYTIME HEATING. ISOLATED SEVERE THUNDERSTORMS
CAN NOT BE RULED OVER THE AREA FRIDAY AND FRIDAY EVENING...WITH
DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...ANY STORM THAT DEVELOPS
WILL HAVE THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL AND
DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...WILL NOT BE NEEDED THIS
AFTERNOON OR TONIGHT.

11

The radar

The Shreveport radar (KSHV), 117 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Morris

When
July 11, 5:26 PM CST to 6:30 PM CST
Where
Morris County, Omaha
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.180, -94.750

High water was again reported across the intersection of US 67 and US Hwy. 259.

Flash Flood, Morris

When
July 11, 5:26 PM CST to 6:30 PM CST
Where
Morris County, Dangerfield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.030, -94.730

High water was reported across US 259 in the city.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39921, 39923.